How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29250
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

Dear Dr, Since August, I have been using a glycerin

Customer Question

Dear Dr,
Since August, I have been using a glycerin suppository a couple days a week in the morning before work. I did it because I have a nervous stomach and was afraid I would have issues at work. I've been feeling well and I am able to move my bowels without the suppository. However, I noticed the past few months a change in my skin, it is extremely dry. Could it be from using suppositories? Should I be concerned or stop using them? Thank you
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Excessive water loss through the stool or urination can cause dehydration and skin dryness.

Also glycerin allergy is possible.

Hence discontinuing suppository will be better.

Diabetes, thyroid gland disorder, iron deficiency also should be checked as other possible causes.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Customer: replied 1 year ago.
Thank you, ***** ***** correct the dehydration problem by stopping use of suppositories and will,my skin go back to normal? Thank you
Expert:  Dr Basu replied 1 year ago.

Yes you can --drink Gatorade regularly.

Also use an intense moisturizer on your skin.

Retinol is also good for dry skin.

Please get checked for other conditions as I mentioned above.

Best wishes and Happy new year,